Accessibility navigation


Padé approximants for the acoustical properties of rigid frame porous media with pore size distributions

Horoshenkov, K. V., Attenborough, K. and Chandler-Wilde, S. N. (1998) Padé approximants for the acoustical properties of rigid frame porous media with pore size distributions. Journal of the Acoustical Society of America, 104 (3). pp. 1198-1209. ISSN 0001-4966

[img]
Preview
Text - Published Version
· Please see our End User Agreement before downloading.

357kB

It is advisable to refer to the publisher's version if you intend to cite from this work. See Guidance on citing.

To link to this item DOI: 10.1121/1.424328

Abstract/Summary

Expressions for the viscosity correction function, and hence bulk complex impedance, density, compressibility, and propagation constant, are obtained for a rigid frame porous medium whose pores are prismatic with fixed cross-sectional shape, but of variable pore size distribution. The lowand high-frequency behavior of the viscosity correction function is derived for the particular case of a log-normal pore size distribution, in terms of coefficients which can, in general, be computed numerically, and are given here explicitly for the particular cases of pores of equilateral triangular, circular, and slitlike cross-section. Simple approximate formulae, based on two-point Pade´ approximants for the viscosity correction function are obtained, which avoid a requirement for numerical integration or evaluation of special functions, and their accuracy is illustrated and investigated for the three pore shapes already mentioned

Item Type:Article
Refereed:Yes
Divisions:Faculty of Science > School of Mathematical, Physical and Computational Sciences > Department of Mathematics and Statistics
ID Code:32656
Publisher:Acoustical Society of America

Downloads

Downloads per month over past year

University Staff: Request a correction | Centaur Editors: Update this record

Page navigation